Get your Health question answered in 3 easy steps

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes bitter taste in the mouth?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1792 Questions

default
Posted on Fri, 11 May 2018 in Medicines and Side Effects
Question: I am prediabetic; take fioricet for migraines (4 to 6 a day) and synthroid. Not overweight; female. Recently had a elevated GGT (248). Sonogram of the liver was good. All other liver functions were good. My diet is not as healthy as it should be. Now I have a bitter taste in my mouth. Should I be worried? This came after eating late last pm (pasta and sauce) and going straight to bed.
doctor
Answered by Dr. Ramesh Kumar 20 minutes later
Brief Answer:
Dyspepsia very likely due to an acid peptic problem.

Detailed Answer:
Hi,
Thanks for the query.

Heartburn and acid reflux occurs when acid or other stomach contents back up into your esophagus, the long tube that carries food from your mouth to your stomach. Sometimes, acid reflux causes a sour taste in your mouth. It could be due to either your food habits or taking a higher amount of Floricet a day.

However, as the onset is acute, most likely reason is food.
Right now I don’t feel you need to worry too much.

Treatment suggested:
Take Omeprazole 40 mg (it's OTC) twice daily for 3 days. Its a proton pump inhibitor and would neutralize the acid in the gastrointestinal tract.
Take an over the counter probiotic once daily.
Please have simple and vegetarian home cooked diet for 3 days.

If things don't improve after 3 days of treatment then we would consider other possibilities.
Let me know if I could assist you further.

Thanks!


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics

Recent questions on  Ggt

doctor1 MD

Hi Dr, My lab values..... ALKALINE PHOSPHATASE - 190.5 U/l Bilirubin total - 0.58 mg/dl Bilirubin direct - 0.18 mg/dl Bilirubin indirect - 0.4 mg/dl SGOT - 62.3 U/l SGPT - 96.5 U/l GGT - 531 Protein Total - 9.5 gm/dl Albumin Serum - 4.53 gm/dl...

doctor1 MD

My GGT levels have gone to 255 U/L. My ALT is also on a higher side - its 50. I consume half a bottle of white wine every night and never exceed my limit. I am a bit surprised with my results and ofcourse worried as well. My friends and husband...

doctor1 MD

My last blood test a few months ago indicated I had a slight fatty liver and my gamma gt was approx 140, ive had same bloods again and my ggt is 138, i dont drink,am female height 5ft 5 and weigh approx 12st, smoke quite heavily and suffer from depression and take 20mg citalopram, what could this indicate?

doctor1 MD

Hi, I am a 30 years old 5' 11" male with a weight of 95 kg (approx 200 lbs). I just had my medical test done for my life insurance. Every thing is fine except my GAMMA GT is 85 IU/L, and SGPT (ALT) is 232 IU/L. I have not consumed any alchoal in my life nor do I smoke. I have been consuming excessive fatty and spicy food for past year or so. Please tell me how to nomalize the GGT and SGPT and how dangerous it is at this stage?

doctor1 MD

hi i am 36, last year in september 2013, my ggt was below 45, i was drinking 2-3 bottles of 650ml of beer daily for 5 years now, but was doing sport, in october i quit sport due to a disk problem, but keep drinking and this year the ggt level rise up to 618, i am anxious and afraid of dying, could you please advise how to lower the ggt level the quickest possible, thanks

doctor1 MD

Just got back from the doctor blood test reveals that my GGT is 133 U/L ALT is 21U/L, AST is 23U/L and ALP is 88u/l. Total Bilirubin is 12. 2 previous tests 2 years ago my GGT was 87 and 2 months ago my GGT was 124. What could this mean? I don't know if this is related but every once in a while (2-3 months or more) I get a couple of days of pains in my right side right above the hip. It goes away after a 2-3 days.

Thanks